04-06-2013, 10:30 PM
Dose Titration, Efficacy and Safety of Spot-on Ivermectin
There are no over-the-counter remedies for treatment of an ivermectin overdose.
Overdose of ivermectin is a very serious problem, and can cause death, even with proper veterinary treatment.
Author: Dr. Bari Speilman
Ivermectin toxicity is seen when an overdose of the drug ivermectin is administered or consumed or in pets with increased sensitivity to the drug. Toxicity results in any number or combination of clinical signs ranging from mild to extremely severe, including death.
Ivermectin is a commonly used parasite drug that causes neurologic damage to the parasite, resulting in paralysis and death. Ivermectin has been used to prevent and treat parasite infections. (as with air sac mites)
The most common causes of ivermectin toxicity are due to administration of excessive doses
Toxicity can occur from a one-time injection or from daily dosing.
What to Watch For
Signs can occur acute or subacutely.
Acute clinical signs of toxicity often develop within 4 to 12 hours of drug exposure.
Subacute signs will often occur with in 48 to 96 hours of exposure.
• Recumbency (inability to rise)
• Slow heart rate
• Anorexia (lack of appetite)
Last edited by FaeryBee; 11-06-2016 at 07:47 AM.